Ask an expert
Question

28 Sep 2011

Period
Good day

I left the contraceptive pill (Minerva) on 24 August 2011. It is the 28th of September and still no period. Not pregnant according to pregnancy tests and blood tests.

I''''ve had period like cramps as well as lower backache from 24 September 2011 and still today, it comes and goes. Could it be a delayed period?


Answer 309 views
Expert
Fertility expert
Fertility expert

01 Jan 0001

Dear Confused

This appears to be a delayed period and may be caused by several reasons. The most common one being perhaps you may not have ovulated this month and therefore the period is delayed. There are other hormones that may affect the delay in the period such as thyroid dysfunction or high prolactin levels. The presence of ovarian cysts can also disturb a menstrual cycle. If this phenomenon is persistent, I would suggest that you visit your gynaecologist.

Answered by: Dr Y.M. Dasoo
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9422 votes
No
68% - 19857 votes
Vote